Alert archive / Virginia / Tornado Warnings in 2022
Tornado Warning 32, NWS Blacksburg, VA
NWS Blacksburg, VA issued this tornado warning at May 27, 2022, 7:21 AM EDT for 5 counties in Virginia. It was in force for 24 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 27, 2022, 7:21 AM EDT (11:21 UTC)
- Expired
- May 27, 2022, 7:45 AM EDT
- In force
- 24 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Amherst County, VA, Appomattox County, VA, Bedford County, VA, Campbell County, VA, City of Lynchburg, VA
The radar
The Roanoke radar (KFCX), 97 km from the middle of the area, began a volume at 11:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 27, 7:25 AM EDT | TSTM WND DMG | 2 Ne Goode, VA | *** 3 INJ *** CORRECTS PREVIOUS TSTM WND DMG REPORT FROM 2 NE GOODE. DAMAGE TO AT LEAST 20 HOMES, 2 MOBILE HOMES DESTROYED, AND NUMEROUS TREES UPROOTED IN THE AREA OF LANGFORD LN, BETHANY CHURCH CIRCLE/CROCKETT NEAR FOREST. THREE INJURIES HAVE BEEN REPORTED. T |
| May 27, 7:25 AM EDT | TSTM WND DMG | 2 Ne Goode, VA | CORRECTS PREVIOUS TSTM WND DMG REPORT FROM 2 NE GOODE. DAMAGE TO AT LEAST 20 HOMES, 2 MOBILE HOMES DESTROYED, AND NUMEROUS TREES UPROOTED IN THE AREA OF LANGFORD LN, BETHANY CHURCH CIRCLE/CROCKETT NEAR FOREST. TIME ESTIMATED FROM RADAR. |
| May 27, 7:25 AM EDT | TSTM WND DMG | 2 Ne Goode, VA | DAMAGE TO RESIDENCES, TREES, AND POWER LINES IN THE AREA OF LANGFORD LN, BETHANY CHURCH CIRCLE/CROCKETT. TIME ESTIMATED FROM RADAR. |
| May 27, 7:25 AM EDT | TORNADO | 2 Ne Goode, VA | *** 2 INJ *** PATH LENGTH 6.25 MILES. WIDTH 330 YRDS. ESTIMATED PEAK SPEED 135 MPH. FIFTEEN RESIDENCES DAMAGED. THIRTY-FIVE OTHER STRUCTURES DAMAGED. NUMEROUS TREES UPROOTED OR SNAPPED ALONG THE PATH. TWO INJURIES. ENDING LOCATION 2.9 MILES SOUTHWEST OF COLEMA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 27, 6:24 AM EDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Roanoke, VA (KRNK), launched 00:00Z, 11.4 hours before the alert went out and 29 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 10 J/kg
- Mixed-layer CIN
- -46 J/kg
- Mixed-layer LCL
- 596 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 205 m²/s²
- 0-3 km storm-relative helicity
- 245 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
634
WFUS51 KRNK 271121
TORRNK
VAC009-011-019-031-680-271145-
/O.NEW.KRNK.TO.W.0032.220527T1121Z-220527T1145Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service BLACKSBURG VA
721 AM EDT Fri May 27 2022
The National Weather Service in BLACKSBURG has issued a
* Tornado Warning for...
West central Appomattox County in central Virginia...
North central Campbell County in central Virginia...
Northeastern Bedford County in south central Virginia...
Southern Amherst County in central Virginia...
The City of Lynchburg in central Virginia...
* Until 745 AM EDT.
* At 721 AM EDT, a severe thunderstorm capable of producing a tornado
was located over Goode, or near Forest, moving northeast at 40 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Lynchburg...
Forest...
Coleman Falls...
Madison Heights...
Boonsboro...
Pleasant View...
and Goode.
This includes The following Location Liberty University.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning.
When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.
&&
LAT...LON 3728 7940 3734 7948 3766 7927 3744 7887
TIME...MOT...LOC 1121Z 218DEG 36KT 3737 7938
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
ET1 follow-up statement
337
WWUS51 KRNK 271139
SVSRNK
Severe Weather Statement
National Weather Service BLACKSBURG VA
739 AM EDT Fri May 27 2022
VAC011-031-680-271148-
/O.CAN.KRNK.TO.W.0032.000000T0000Z-220527T1145Z/
Appomattox VA-Campbell VA-City of Lynchburg VA-
739 AM EDT Fri May 27 2022
...THE TORNADO WARNING FOR
WEST CENTRAL APPOMATTOX...AND NORTH CENTRAL CAMPBELL COUNTIES AND THE
CITY OF LYNCHBURG IS CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 200 PM EDT for central and
south central Virginia.
LAT...LON 3746 7918 3747 7920 3745 7925 3745 7926
3743 7927 3743 7925 3738 7934 3742 7943
3766 7927 3753 7904
TIME...MOT...LOC 1138Z 213DEG 36KT 3752 7926
$$
VAC009-019-271145-
/O.CON.KRNK.TO.W.0032.000000T0000Z-220527T1145Z/
Bedford VA-Amherst VA-
739 AM EDT Fri May 27 2022
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 745 AM EDT FOR
NORTHEASTERN BEDFORD AND CENTRAL AMHERST COUNTIES...
At 738 AM EDT, a severe thunderstorm capable of producing a tornado
was located over Naola, or near Big Island, moving northeast at 40
mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Forest...
Coleman Falls...
Boonsboro...
Pleasant View...
Falconerville...
Naola...
and Elon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning.
When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.
&&
LAT...LON 3746 7918 3747 7920 3745 7925 3745 7926
3743 7927 3743 7925 3738 7934 3742 7943
3766 7927 3753 7904
TIME...MOT...LOC 1138Z 213DEG 36KT 3752 7926
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
ETWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this tornado warning went out at May 27, 4:49 AM EDT, 2 hours 32 minutes earlier.
Area forecast discussion, May 27, 4:49 AM EDT, 2 hours 32 minutes before
Area Forecast Discussion National Weather Service Blacksburg VA 449 AM EDT Fri May 27 2022 .SYNOPSIS... A cold front crosses the area today, with a few strong thunderstorms possible in the afternoon, and scattered showers and thunderstorms throughout the day. Mountain showers and clouds linger into Saturday. Dry and hot weather is forecast to return for the last half of Memorial Day weekend and through much of next week. && .NEAR TERM /THROUGH TONIGHT/... As of 415 AM EDT Friday... ...A Flood Watch for flash flooding continues for parts of southwest Virginia and northwest North Carolina through noon... Satellite imagery this morning shows a closed low circulation over IL with plenty of dry air wrapping around it in the mid levels. This low will shift east-northeast today. A pseudo warm front as well as pre-frontal trough are in the vicinity of the southern Appalachians ahead of a cold front to the west. These boundaries along with PWATs around 1.3" or about the 90th percentile for the day will trigger several rounds of showers and thunderstorms. The next push is arriving currently in our western counties and will shift east and blossom on radar through the morning. There should be a break in the activity before the next batch arrives with the cold front in the afternoon hours. Southern sections of the forecast area are seeing some convection with circulations in an area of higher low level shear. This area of shear is really confined to northern NC and far south central VA, and the cell in question is moving into an area less favorable for rotation and should eventually weaken. However there will remain a small tornado threat for the near term, and this afternoon that threat will be confined to mainly central northern NC and central and eastern VA. Other concerns will be damaging winds and perhaps some hail in the same areas. This activity will mainly affect eastern sections of the forecast area once again this afternoon. FFG remains high for areas east of the Blue Ridge, in the 2-4" range for 6 hrs, while the mountains and foothills are closer to 1-2" and in some cases lower. The Flood watch remains in effect though noon. Additional showers will be possible tonight into the overnight as the upper low lifts in WV and PA. Stratus is also forecast overnight for the mountains in CAA. Highs today will be in the upper 60s to upper 70s. Lows tonight will drop into the 50s, with some upper 40s possible in the mountains. Behind the front tonight expect west winds to clear skies out downwind of the mountains. && .SHORT TERM /SATURDAY THROUGH MONDAY/... As of 430 AM EDT Friday... Saturday through Monday expect sunny skies and warming temperatures in the 70s and 80s, with widespread mid to upper 80s forecast for Monday. This will be due to an upper ridge overhead. It will be dry during this time frame with light and variable winds. && .LONG TERM /MONDAY NIGHT THROUGH THURSDAY/... As of 245 AM EDT Friday... ...Mostly Quiet Weather Until End Of Work Week... High pressure overhead Monday night through Thursday will allow for mostly quiet weather for a majority of the long term part of the forecast. Temperatures will moderate through the period, eventually reach 10 to 15 degrees above normal. Meanwhile, each day the chance of an isolated shower or storm in the mountains increases thanks to increasing moisture and differential heating. Meanwhile, things should stay dry in the Piedmont. By late in the week, a frontal system should be moving across the U.S. and will start to increase return flow for the area late Thursday into Friday, based on current guidance. This will start to bring a notable increase in rain chances. Forecast confidence is high. && .AVIATION /08Z FRIDAY THROUGH TUESDAY/... As of 440 AM EDT Friday... Sub-VFR conditions will prevail across most of the region today, with gradual improvement across western and central sections of the region by the afternoon. Expect periods of SHRA and TSRA throughout the day. A strong thunderstorm or two is possible Friday afternoon, especially east of the Blue Ridge. Expect westerly winds to increase behind a cold frontal passage this afternoon and evening. There will be lingering stratus tonight into early Saturday for the mountains. Extended Aviation Discussion... VFR conditions will prevail Saturday through Tuesday. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...Flood Watch until noon EDT today for VAZ015-016-032. NC...Flood Watch until noon EDT today for NCZ001>003-018>020. WV...None. && SYNOPSIS...DS/SH NEAR TERM...SH SHORT TERM...RCS/SH LONG TERM...RR AVIATION...SH
Hazardous weather outlook, May 27, 6:37 AM EDT, 44 minutes before
Hazardous Weather Outlook National Weather Service Blacksburg VA 637 AM EDT Fri May 27 2022 VAZ033>035-043>047-058-059-281045- Franklin-Bedford-Amherst-Henry-Pittsylvania-Campbell-Appomattox- Buckingham-Halifax-Charlotte- 637 AM EDT Fri May 27 2022 ...FLOOD WATCH IN EFFECT THROUGH THIS EVENING... ...TORNADO WATCH 276 IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... This Hazardous Weather Outlook is for central Virginia, south central Virginia and west central Virginia. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. Tornado Watch. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. There is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Reports should be submitted by phone by calling 1-866-215-4324, social media, by email at rnk.skywarn@noaa.gov or online at www.weather.gov/rnk. NCZ004>006-281045- Stokes-Rockingham-Caswell- 637 AM EDT Fri May 27 2022 ...TORNADO WATCH 276 IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... This Hazardous Weather Outlook is for north central North Carolina. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tornado Watch. Showers and thunderstorms tonight may produce moderate to heavy rain that could lead to localized flooding. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. There is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Reports should be submitted by phone by calling 1-866-215-4324, social media, by email at rnk.skywarn@noaa.gov or online at www.weather.gov/rnk. VAZ020-022>024-281045- Bath-Roanoke-Botetourt-Rockbridge- 637 AM EDT Fri May 27 2022 ...FLOOD WATCH IN EFFECT THROUGH THIS EVENING... This Hazardous Weather Outlook is for west central Virginia. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. There is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. VAZ007-009>014-017>019-WVZ042>044-507-508-281045- Tazewell-Smyth-Bland-Giles-Wythe-Pulaski-Montgomery-Floyd-Craig- Alleghany VA-Mercer-Summers-Monroe-Eastern Greenbrier- Western Greenbrier- 637 AM EDT Fri May 27 2022 This Hazardous Weather Outlook is for southwest Virginia, west central Virginia and southeast West Virginia. .DAY ONE...Today and tonight. Showers and thunderstorms tonight may produce moderate to heavy rain that could lead to localized flooding. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. There is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ003-019-020-VAZ032-281045- Surry-Wilkes-Yadkin-Patrick- 637 AM EDT Fri May 27 2022 ...FLOOD WATCH IN EFFECT UNTIL NOON EDT TODAY... This Hazardous Weather Outlook is for north central North Carolina, northwest North Carolina and southwest Virginia. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. There is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Reports should be submitted by phone by calling 1-866-215-4324, social media, by email at rnk.skywarn@noaa.gov or online at www.weather.gov/rnk. NCZ001-002-018-VAZ015-016-281045- Ashe-Alleghany NC-Watauga-Grayson-Carroll- 637 AM EDT Fri May 27 2022 ...FLOOD WATCH IN EFFECT UNTIL NOON EDT TODAY... This Hazardous Weather Outlook is for northwest North Carolina and southwest Virginia. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. There is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Reports should be submitted by phone by calling 1-866-215-4324, social media, by email at rnk.skywarn@noaa.gov or online at www.weather.gov/rnk.
In the hours before
Special weather statement, May 27, 4:49 AM EDT, 2 hours 32 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
449 AM EDT Fri May 27 2022
NCZ004-270915-
Stokes NC-
449 AM EDT Fri May 27 2022
...A gusty shower will impact portions of northwestern Stokes County
through 515 AM EDT...
At 448 AM EDT, Doppler radar was tracking a gusty shower over
Pinnacle, or near Pilot Mountain, moving northeast at 35 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Danbury...
Francisco...
King...
Pinnacle...
Collinstown...
Hanging Rock State Park...
and Capella.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3634 8045 3655 8035 3655 8034 3645 8009
3626 8035 3626 8045
TIME...MOT...LOC 0848Z 216DEG 33KT 3631 8039
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
RRSpecial weather statement, May 27, 5:12 AM EDT, 2 hours 9 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
512 AM EDT Fri May 27 2022
NCZ004-VAZ032-043-270945-
Stokes NC-Henry VA-Patrick VA-
512 AM EDT Fri May 27 2022
...A gusty shower will impact portions of northeastern Stokes,
southwestern Henry and southeastern Patrick Counties through 545 AM
EDT...
At 511 AM EDT, Doppler radar was tracking a gusty shower near
Danbury, moving northeast at 35 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Danbury...
Sandy Ridge...
Spencer...
Sanville...
Penns Store...
Critz...
and Horse Pasture.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3643 8033 3679 8013 3663 7984 3654 8000
3654 8002 3652 8003 3639 8026
TIME...MOT...LOC 0911Z 217DEG 31KT 3647 8025
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
RRSpecial weather statement, May 27, 5:27 AM EDT, 1 hour 54 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
527 AM EDT Fri May 27 2022
NCZ004-005-VAZ032-271000-
Stokes NC-Rockingham NC-Patrick VA-
527 AM EDT Fri May 27 2022
...A gusty shower will impact portions of eastern Stokes,
northwestern Rockingham and southeastern Patrick Counties through
600 AM EDT...
At 526 AM EDT, Doppler radar was tracking a gusty shower over
Germanton, or 7 miles southwest of Walnut Cove, moving northeast at
35 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Mayodan...
Madison...
Walnut Cove...
Stoneville...
Danbury...
Sandy Ridge...
and Dillard.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3626 8031 3661 8015 3656 8005 3654 8005
3654 8003 3646 7987 3626 8016
TIME...MOT...LOC 0926Z 214DEG 31KT 3625 8027
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
RRSpecial weather statement, May 27, 5:42 AM EDT, 1 hour 39 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
542 AM EDT Fri May 27 2022
VAZ033-043-271015-
Henry VA-Franklin VA-
542 AM EDT Fri May 27 2022
...A gusty shower will impact portions of northwestern Henry and
southeastern Franklin Counties through 615 AM EDT...
At 542 AM EDT, Doppler radar was tracking a gusty shower over
Sanville, or near Bassett, moving northeast at 40 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Bassett...
Sydnorsville...
Snow Creek...
Sanville...
Stanleytown...
Collinsville...
and Oak Level.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3664 8006 3666 8006 3667 8007 3671 8009
3679 8005 3679 8004 3680 8004 3700 7994
3685 7969 3663 8004
TIME...MOT...LOC 0942Z 215DEG 35KT 3671 8003
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
RRSpecial weather statement, May 27, 5:56 AM EDT, 1 hour 25 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
556 AM EDT Fri May 27 2022
NCZ004-005-VAZ043-271030-
Stokes NC-Rockingham NC-Henry VA-
556 AM EDT Fri May 27 2022
...A gusty shower will impact portions of northeastern Stokes,
northwestern Rockingham and southwestern Henry Counties through 630
AM EDT...
At 555 AM EDT, Doppler radar was tracking a gusty shower over
Dillard, or near Sandy Ridge, moving northeast at 35 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Ridgeway...
Horse Pasture...
Ayersville...
Price...
and Dillard.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3638 8008 3642 8014 3669 7995 3658 7973
TIME...MOT...LOC 0955Z 218DEG 29KT 3643 8008
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
RRLocal storm report, May 27, 7:07 AM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
707 AM EDT FRI MAY 27 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 AM HEAVY RAIN 4 ESE BUFFALO RIDGE 36.73N 80.19W
05/27/2022 M3.15 INCH PATRICK VA TRAINED SPOTTER
MINOR STREAM FLOODING.
&&
WPThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 8:11 PM EDT | Severe Thunderstorm Warning | RNK | Carroll, Floyd, Franklin, Montgomery, Patrick, Pulaski | 79 min |
| May 26, 9:03 PM EDT | Flood Watch | RNK | Amherst, Appomattox, Bath, Bedford, Botetourt, Buckingham and 19 more | 23 hr |
| May 26, 9:11 PM EDT | Severe Thunderstorm Warning | RNK | Carroll, Floyd, Franklin, Henry, Patrick | 64 min |
| May 26, 9:49 PM EDT | Special Weather Statement | RNK | Craig, Floyd, Montgomery, Roanoke, City of Roanoke, City of Salem | 86 min |
| May 26, 10:13 PM EDT | Severe Thunderstorm Warning | RNK | Bedford, Franklin, Henry, Pittsylvania, City of Martinsville | 62 min |
| May 26, 11:07 PM EDT | Severe Thunderstorm Warning | RNK | Amherst, Bedford, Botetourt, Campbell, Franklin, Pittsylvania and 4 more | 53 min |
| May 26, 11:12 PM EDT | Special Weather Statement | RNK | City of Martinsville | 33 min |
| May 26, 11:43 PM EDT | Areal Flood Advisory | RNK | Carroll, Floyd, Grayson, Patrick, Pulaski, Wythe and 1 more | 8 hr |
| May 27, 1:48 AM EDT | Special Weather Statement | RNK | Patrick | 27 min |
| May 27, 4:00 AM EDT | Severe Thunderstorm Warning | RNK | Henry, Patrick | 30 min |
| May 27, 4:20 AM EDT | Areal Flood Advisory | RNK | Henry, Patrick | 6 hr |
| May 27, 4:25 AM EDT | Tornado Warning | RNK | Franklin, Henry, City of Martinsville | 35 min |
| May 27, 5:12 AM EDT | Special Weather Statement | RNK | Henry | 33 min |
| May 27, 5:42 AM EDT | Special Weather Statement | RNK | City of Martinsville | 33 min |
| May 27, 5:46 AM EDT | Tornado Warning | RNK | Franklin, Henry | 44 min |
| May 27, 5:56 AM EDT | Special Weather Statement | RNK | Henry | 34 min |
| May 27, 6:24 AM EDT | Severe Thunderstorm Warning | RNK | Franklin, Henry, Pittsylvania, City of Martinsville | 18 min |
| May 27, 6:24 AM EDT | Tornado Warning | RNK | Bedford, Franklin | 36 min |
| May 27, 6:30 AM EDT | Tornado Warning | RNK | Franklin, Henry, Pittsylvania, City of Martinsville | 30 min |
| May 27, 6:48 AM EDT | Severe Thunderstorm Warning | RNK | Henry, Pittsylvania | 42 min |
| May 27, 6:53 AM EDT | Tornado Warning | RNK | Bedford | 37 min |
| May 27, 6:54 AM EDT | Areal Flood Advisory | RNK | Franklin, Henry, City of Martinsville | 3 hr |
| May 27, 7:07 AM EDT | Severe Thunderstorm Warning | RNK | Bedford, Franklin, Henry, Pittsylvania, City of Martinsville | 25 min |
| May 27, 7:36 AM EDT | Severe Thunderstorm Warning | RNK | Campbell, Charlotte, Halifax, Henry, Pittsylvania, City of Danville | 39 min |
| May 27, 7:45 AM EDT | Tornado Warning | RNK | Amherst, Bedford | 30 min |
| May 27, 8:13 AM EDT | Severe Thunderstorm Warning | RNK | Appomattox, Campbell, Charlotte, Halifax, Pittsylvania, City of Lynchburg | 47 min |
| May 27, 8:23 AM EDT | Special Weather Statement | RNK | Amherst | 37 min |
| May 27, 8:48 AM EDT | Severe Thunderstorm Warning | RNK | Charlotte, Halifax | 42 min |
| May 27, 9:00 AM EDT | Severe Thunderstorm Warning | RNK | Amherst, Appomattox, Buckingham, Campbell, Charlotte | 45 min |
| May 27, 9:25 AM EDT | Severe Thunderstorm Warning | RNK | Charlotte, Halifax | 38 min |
| May 27, 1:04 PM EDT | Special Weather Statement | RNK | City of Martinsville | 26 min |
| May 27, 2:22 PM EDT | Special Weather Statement | RNK | Bland, Wythe | 23 min |
| May 27, 2:27 PM EDT | Special Weather Statement | RNK | Campbell | 33 min |
| May 27, 3:01 PM EDT | Special Weather Statement | RNK | Carroll, Montgomery, Pulaski, City of Galax, City of Radford | 29 min |
| May 27, 3:32 PM EDT | Special Weather Statement | RNK | Craig, Montgomery, Roanoke, City of Radford | 28 min |
| May 27, 3:51 PM EDT | Special Weather Statement | RNK | Appomattox, Buckingham | 24 min |
| May 27, 3:59 PM EDT | Special Weather Statement | RNK | Roanoke, City of Roanoke, City of Salem | 31 min |
| May 27, 4:27 PM EDT | Special Weather Statement | RNK | City of Roanoke, City of Salem | 33 min |
| May 27, 4:42 PM EDT | Special Weather Statement | RNK | Buckingham | 33 min |
| May 27, 4:45 PM EDT | Severe Thunderstorm Warning | RNK | Bedford, Botetourt, Roanoke, Rockbridge, City of Roanoke | 45 min |
| May 27, 5:04 PM EDT | Special Weather Statement | RNK | Charlotte | 26 min |
| May 27, 5:07 PM EDT | Special Weather Statement | RNK | City of Lynchburg | 23 min |
| May 27, 5:12 PM EDT | Special Weather Statement | RNK | Carroll, City of Galax | 33 min |
| May 27, 5:19 PM EDT | Severe Thunderstorm Warning | RNK | Amherst, Appomattox, Bedford, Campbell, City of Lynchburg | 41 min |
| May 27, 5:26 PM EDT | Severe Thunderstorm Warning | RNK | Amherst, Bedford | 34 min |
| May 27, 5:33 PM EDT | Flash Flood Warning | RNK | Amherst, Appomattox, Bedford, Campbell, City of Lynchburg | 75 min |
| May 27, 5:33 PM EDT | Special Weather Statement | RNK | Charlotte | 27 min |
| May 27, 5:51 PM EDT | Tornado Warning | RNK | Amherst, Appomattox, Campbell, City of Lynchburg | 24 min |
| May 27, 5:55 PM EDT | Severe Thunderstorm Warning | RNK | Charlotte | 30 min |
| May 27, 6:02 PM EDT | Special Weather Statement | RNK | Amherst | 28 min |
| May 27, 6:18 PM EDT | Special Weather Statement | RNK | Appomattox | 27 min |
| May 27, 6:20 PM EDT | Special Weather Statement | RNK | Appomattox | 25 min |
| May 27, 6:39 PM EDT | Special Weather Statement | RNK | Buckingham | 36 min |
| May 27, 6:44 PM EDT | Special Weather Statement | RNK | Appomattox, Buckingham | 31 min |
| May 27, 7:15 PM EDT | Special Weather Statement | RNK | Appomattox, Buckingham | 30 min |
Nearby
Tornado Warnings in Virginia, 2022Every tornado warning in 2022Tornadoes in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.